Ask a doctor

Am I Allergic to Restylane Lipp if I Am Allergic to Articaine?

I got an anaphylactic shock from articaine at the dentists, and there is Lidocaine in Restylane Lipp, does that mean I am likely to be allergic to it? Also, I am undergoing laser treatment on my face, does that mean that I cannot get restylane injections while i am undergoing those treatments? Thank you.

Doctor Answers (2)

Articaine is Septocaine

+1

You may or may not be allergic to lidocaine. However you should be tested. It is certainly possible to have filler without anesthetic (although more uncomfortable). As far as I know, Restylane Lipp in the UK does not contain Lidocaine.

However there are Restylane-L and Perlane-L products that do contain lidocaine. Given the seriousness of your allergic reaction with the articaine, I would recommend supreme caution in having these products and be certain that your treating physician is absolutely aware of your allergy. This means reminding then when they have a syringe of product in their hand.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Articaine allergy and lidocaine use

+1

If you had an anaphylactic episode to articaine you should see an allergist to tell you if you are allergic to lidocaine since they are both the amide type of anesthetic. It is possible that you might have reacted to some other ingredient in the Articaine such as a preservative but check with the dentist because if they used a single use vial then there are no preservatives and the allergist will want to know. Until you know for sure, do not have the Lidocaine in fillers, or with any other procedure.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.